Post Ablation feeling

Hi All,

It's just been a week since my second ablation procedure to treat Flutter / fibrillation. So far the procedure seems to have worked well to stop the flutter but my question is - I feel much weaker at this point after the ablation than the first, could it be the fact that I had a general anesthetic for this second procedure or is it because my Sotalol medication has been increased from 40mg twice a day to 80mg twice a day. Thanks for any replies.

10 Replies

oldestnewest
  • Hi Stebbo,

    You have just been through an invasive procedure, had a general anesthetic and your soltolol has been increased. I am surprised you feel this good. Give yourself a break you are doing wonderfully well. Long may your excellent recovery continue. Rest then rest some more and enjoy taking time out to fully recover. I know it is a worry but you are doing great. I am sure lots of other forum members who have undergone ablations will reassure you. Best wishes. Dee.

  • Hi Stebbo - It's almost 10 weeks since my second ablation and yes I found recuperation after the second took longer and I too felt a lot weaker. Both of mine were carried out under sedation only. For over a week I'd have a sleep in the afternoon because I felt so drained. Even at this stage I still feel I'm growing stronger and getting more energy as each day passes.

    I would speak to your GP about your Sotalol and ask if perhaps you could lower the dose a little. I used to use it as a pill in the pocket and felt it always wiped me out. I was put on flecainide after having my latest ablation, but it didn't agree with me, so after consultation with my GP I stopped taking it and just carried on with the warfarin. I have to say that I have a brilliant GP, I call the surgery ask to speak to him and he calls me back usually within an hour or so. It's a new idea that my surgery is trialling and it's brilliant as I can get a quick answer to any query I may have.

    My heart used to do very strong beats in the evening and when I went to bed. I was always thinking this can't be right, then after about eight weeks it suddenly disappeared and it's now reasonably normal. I wondered if that was caused by my heart being a little swollen for a while after the procedure.

    Best wished for a speedy recovery.

    Jean

  • I had my first and hope last ablation since more than two weeks now , I started to feel better since two days only and I'm on sotalol 40 mg twice daily

    I still get tired quickly , I hope I will better soon and back to normal with no more flutter

    Don't know if it is different in case of the second ablation!

  • Stebbo please give yourself a chance to recover. The GA alone (usually a four odd hour procedure) will take a month or more to clear your system from my experience so add in somebody poking a stick into your heart repeatedly and what do you expect?! I also do wonder if each ablation takes more out then the previous as I had three and found it more difficult to recover from each one. I eventually worked out that when the bruises in my groin had faded to grey then my heart had started to heal but this takes at least three months during which time anything goes. Unfortunately the doctors never tell you this! Sure the sotalol probably isn't helping but hang in there and above all relax and take it easy. Just because you haven't got a zip up your chest does not mean that your heart isn't hurting and needing rest.

    BobD

  • Just to add a positive note to people who have had ablations - it's not all bad! I have just had my third last month, and have had almost no adverse symptoms. 2 migraines and a couple of mornings when I had the usual dizzy/weak/sweaty performance. Generally feeling really good. Yes, I get tired

    all of a sudden, but my answer to that is to go to sleep on the sofa. Now that I am retired I can please myself when I go to sleep. It really helps me and rests my heart. Wishing Stebbo a good recovery. Treat yourself gently and you'll get there.

    Carrie

  • Carrie I am so glad you feel that way. It gets better as well. Retirement means doing what you want to do WHEN you want to do it even if that is three o'clock in the morning. I got out of the rat race at 52 which I am sure is why I am still sane. Scary to do when you look at the sums but as an ex bank employee I worked out that I was £3000 a year worse off not getting out of bed! No brainer.

    BobD

  • Thank you for your message Bob. I don't understand about £3000 a year worse off not getting out of bed? I would have thought that it would be much more, because obviously if you don't get out of bed you're not working, therefore don't get paid

    a salary, whatever it may be. No brainer? That must be me!

  • OK should have explained it better. I grossed up all my expenditure to pre tax levels and wrote them on one side of a piece of paper. This included my mortgage, clothing costs, season ticket etc. I then put my salary on the other side and did some simple sums. Provided that the package I managed to negotiate cleared my mortgage and the pension they would pay me was X (index linked LOL) then the difference was £3000 p.a. reduction.in disposable income.

    A year later I went back to them on a contract basis for a special project where I was driving around the country looking for documentation in branches to do with business accounts at huge amount per mile plus £7-50 an hour until I got bored and left for good.

    The best thing I ever did although it was a scary thing to do at 52 and Sam and I did spend time discussing it all first. The problem was that there had just been a take over and people were having to apply for their own jobs-- and often not getting them! They told me I had made my job into something it wasn't and gave it to a young girl as about two hours a day added to her existing job. A year later she had a staff of three doing what I had been. Ha ha.

    BobD

  • Thank you, I think I get your drift! Keep well.

    Carrie

  • Hi All,

    Just an update on how things are going (it may be of some use for anybody else in the same position).

    Well it's 2 and a bit weeks since the 2nd ablation and I'm feeling better enough to have gone back to work. The biggest change to my feeling bad was reducing the Sotalol back down to 40mg twice a day. I have more energy but still get tired. The flutter has still not returned YES!!! but I'm still getting short runs of the fribrillation. Consultant has said to give it a couple of months to see how things settle down then to discuss the next step. I guess like us all I'll have to take it one day at a time to see how it goes.

    Thanks for all your support and kind words.

You may also like...